Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 90, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 24, 2007, 3:47 PM CDT for Putnam County, Tennessee. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2007, 3:47 PM CDT (20:47 UTC)
- Expired
- Jul 24, 2007, 4:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Putnam County, TN
The radar
The Nashville radar (KOHX), 90 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 4:05 PM CDT | TSTM WND DMG | 5 W Cookeville, TN | TREES DOWN ACROSS WESTERN PART OF COUNTY |
| Jul 24, 4:05 PM CDT | TSTM WND DMG | 6 W Cookeville, TN | TREES BLOWN DOWN NEAR BLOOMINGTON SPRINGS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 952 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 242047 SVROHX TNC141-242115- /O.NEW.KOHX.SV.W.0090.070724T2047Z-070724T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 347 PM CDT TUE JUL 24 2007 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PUTNAM COUNTY IN TENNESSEE... THIS INCLUDES THE CITY OF COOKEVILLE... * UNTIL 415 PM CDT * AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BAXTER...OR ABOUT 7 MILES WEST OF COOKEVILLE...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COOKEVILLE BY 355 PM CDT... ALGOOD BY 400 PM CDT... 7 MILES NORTHWEST OF MONTEREY BY 415 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3628 8572 3610 8570 3611 8523 3628 8545 $$ 31
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:44 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 24, 2:44 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 244 PM CDT TUE JUL 24 2007 .DISCUSSION...THE EARLY AFTERNOON SURFACE MAP CONTINUED TO SHOW A LL BOUNDARY ROUGHLY FROM LEXINGTON KY TO MEMPHIS TN. AN AXIS OF INSTABILITY WAS NOTED ACROSS SOUTHERN MIDDLE TN TO THE PLATEAU...WHERE SCATTERED STORMS WERE DEVELOPING. AS WE SAW YESTERDAY...A FEW OF THE STORMS MAY BECOME MARGINALLY SEVERE THIS AFTERNOON AND EARLY EVENING WITH POSSIBLE HAIL AND PERHAPS AN ISOLATED STRONG WIND GUST. AN UPPER LOW WAS SPINNING ACROSS EASTERN OHIO TODAY AND THIS LOW WILL GRADUALLY SHIFT TO MICHIGAN OVER THE NEXT FEW DAYS. A SERIES OF WEAK DISTURBANCES WILL SPIN AROUND THIS LOW AND MAY ENHANCE LIFT OVER OUR AREA. A MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER THE REGION ALL WEEK. THESE FEATURES ALONG WITH POTENTIAL MESOSCALE BOUNDARIES WILL JUSTIFY AT LEAST SLIGHT RAIN CHANCES IN THE FORECAST THROUGH THE REST OF THE WEEK. MOST OF THE ACTIVITY WILL BE DIURNALLY DRIVEN...BUT OVERNIGHT CONVECTION CANNOT BE RULED OUT...ESPECIALLY NEAR THE PLATEAU WHERE MID/UPPER LEVEL IMPULSES WILL HAVE THE MOST EFFECT. THE UPPER LOW WILL FINALLY GET PICKED UP BY AN APPROACHING WAVE THIS WEEKEND. THE SHORTWAVE WILL BRING A FRONT SOUTHWARD...AND THIS FRONT WILL INCREASE RAIN CHANCES OVER THE WEEKEND. RIGHT NOW...APPEARS BEST CHANCE WILL BE SATURDAY EVENING...BUT FUTURE MODEL RUNS MAY VARY ON THE TIMING AND SIGNIFICANCE OF THIS FRONT. FORECAST SOUNDINGS SHOW VERY MOIST CONDITIONS AHEAD OF THE BOUNDARY (PW ABOUT 2) ALONG WITH MODERATE INSTABILITY. IF EVERYTHING COMES TOGETHER WE COULD SEE SOME SOME LOCALLY HEAVY RAINFALL AND POSSIBLY STRONG TO SEVERE STORMS SATURDAY AND/OR SUNDAY. IF THE FRONT BEHAVES AS THE GFS ADVERTISES...A SLIGHTLY DRIER AIR MASS SHOULD ARRIVE BY MONDAY AND RAIN CHANCES WILL END. THE AIR BEHIND THE FRONT WILL BE WARM...SO TEMPERATURES WILL REMAIN NEAR CLIMATOLOGICAL NORMALS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 67 89 67 89 / 20 30 20 30 CLARKSVILLE 62 88 65 89 / 10 30 20 30 CROSSVILLE 62 81 63 81 / 40 40 40 40 COLUMBIA 67 89 67 89 / 30 30 20 40 LAWRENCEBURG 66 88 67 89 / 30 30 20 40 WAVERLY 64 89 65 89 / 10 30 20 30 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 13
Hazardous weather outlook, Jul 24, 11:03 AM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1103 AM CDT TUE JUL 24 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-251615- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1103 AM CDT TUE JUL 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THIS AFTERNOON AND EARLY EVENING SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE MID STATE. A FEW THUNDERSTORMS COULD BRIEFLY PRODUCE PENNY SIZE HAIL AND BRIEF GUTSY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE EXPECTED ACROSS THE MID STATE THROUGH SUNDAY. SATURDAY AND SUNDAY THE CHANCE OF SEVERE THUNDERSTORMS WILL BE GREATER FOR THE MID STATE . .SPOTTER INFORMATION STATEMENT... TODAY AND TONIGHT...DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER THREAT...SPOTTER ACTIVATION IS NOT ANTICIPATED. 31
In the hours before
Special weather statement, Jul 24, 2:31 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 231 PM CDT TUE JUL 24 2007 TNZ075-242000- BEDFORD- 231 PM CDT TUE JUL 24 2007 ...A STRONG THUNDERSTORM WAS AFFECTING BEDFORD COUNTY... AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SHELBYVILLE...MOVING EAST AT 5 MPH. PEOPLE IN BEDFORD COUNTY...INCLUDING THE CITY OF SHELBYVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. 31
Special weather statement, Jul 24, 2:51 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 251 PM CDT TUE JUL 24 2007 TNZ059-242015- WILLIAMSON- 251 PM CDT TUE JUL 24 2007 ...A STRONG THUNDERSTORM WAS AFFECTING WILLIAMSON COUNTY... AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FRANKLIN...MOVING EAST AT 10 MPH. PEOPLE IN EASTERN WILLIAMSON COUNTY...INCLUDING THE CITY OF FRANKLIN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. 31
Special weather statement, Jul 24, 3:16 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 316 PM CDT TUE JUL 24 2007 TNZ031-242045- JACKSON- 316 PM CDT TUE JUL 24 2007 ...A STRONG THUNDERSTORM WAS AFFECTING JACKSON COUNTY... AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF GAINESBORO...MOVING NORTHEAST AT 10 MPH. PEOPLE IN EASTERN JACKSON COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. 31
Special weather statement, Jul 24, 3:39 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 339 PM CDT TUE JUL 24 2007 TNZ032-033-064-065-078-080-242115- DEKALB-OVERTON-PUTNAM-VAN BUREN-WARREN-WHITE- 339 PM CDT TUE JUL 24 2007 ...STRONG THUNDERSTORMS WERE AFFECTING DEKALB...OVERTON...PUTNAM... VAN BUREN...WARREN AND WHITE COUNTIES... AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LIVINGSTON TO 6 MILES NORTHWEST OF BAXTER TO MCMINNVILLE...MOVING EAST AT 15 MPH. PEOPLE IN DEKALB...WARREN...VAN BUREN...PUTNAM...OVERTON AND WHITE COUNTIES...INCLUDING THE CITIES OF LIVINGSTON...MCMINNVILLE... BAXTER...COOKEVILLE...ALGOOD...SPARTA AND SPENCER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 4:47 PM CDT | Flash Flood Warning | OHX | Clay, Overton, Pickett | 3 hr |
| Jul 24, 4:59 PM CDT | Areal Flood Advisory | OHX | Fentress | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.